Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 464, NWS Norman, OK

June 27, 2001Oklahoma County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 27, 2001, 11:12 AM CDT for Oklahoma County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 27, 2001, 11:12 AM CDT (16:12 UTC)
Expired
Jun 27, 2001, 12:00 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Oklahoma County, OK

The radar

The Norman radar (KTLX), 16 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 271613
SVROKC

OKC109-271700-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1112 AM CDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST OKLAHOMA COUNTY IN CENTRAL OKLAHOMA

* UNTIL NOON CDT

* AT 1110 AM CDT...QUARTER SIZE HAIL WAS REPORTED IN CHOCTAW. THE 
SEVERE THUNDERSTORM WAS NEARLY STATIONARY.

* LOCATIONS IN THE WARNING INCLUDE CHOCTAW...HARRAH AND NICOMA PARK

LAT...LON 3541 9715 3558 9715 3555 9733 3543 9738
JAMES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:52 AM CDT, 20 minutes earlier.

Area forecast discussion, Jun 27, 10:52 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1052 AM CDT WED JUN 27 2001

THIN BAND OF STRONG TO OCCASIONALLY SEVERE CONVECTION CONTINUES
MAINLY EAST OF I-35 THIS MORNING.  RUC SHOWS WAA WEAKENING THIS
MORNING AS WINDS BACK WITH BEST AREA OF CONTINUED DEVELOPMENT
ACROSS SOUTHEAST COUNTIES.  CLOUDS AND RAIN WILL KEEP AFTERNOON
HIGHS LOWER THAN GOING FORECAST AND WILL ALSO HELP IN MORE DEVELOPMENT
THIS AFTERNOON.

.OUN...
OK...NONE.
TX...NONE.

6

In the hours before

Special weather statement, Jun 27, 7:00 AM CDT, 4 hours 12 minutes before
OKZ004>048-050>052-TXZ083>090-271430-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT WED JUN 27 2001

NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT ACROSS
WESTERN...CENTRAL OR SOUTHEAST OKLAHOMA...OR WESTERN NORTH TEXAS.

SCATTERED THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS ALL BUT
EXTREME WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS TODAY AND
TONIGHT...AS AN UPPER LEVEL STORM SYSTEM SLOWLY MOVES TOWARD THE
REGION FROM THE MID MISSISSIPPI RIVER VALLEY. WITH ONLY MARGINAL
INSTABILITY AND WEAK VERTICAL WIND SHEAR...NO ORGANIZED SEVERE
THUNDERSTORM ACTIVITY IS EXPECTED THROUGH TONIGHT...ALTHOUGH SOME OF
THE STRONGER STORMS COULD PRODUCE SMALL HAIL AND STRONG WIND GUSTS.

ON THURSDAY...THUNDERSTORM CHANCES WILL INCREASE...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. AS THE UPPER LEVEL STORM SYSTEM
MOVES CLOSER...COOLING OF THE MID AND UPPER LEVELS OF THE ATMOSPHERE
AND SLIGHTLY HIGHER WIND SHEAR VALUES WILL RESULT IN AN INCREASED
THREAT FOR SEVERE THUNDERSTORMS. THE LATEST NUMERICAL MODEL DATA
SUGGESTS THAT ISOLATED SUPERCELLS WILL BE POSSIBLE THURSDAY AS WIND
SPEEDS INCREASE AND THE VERTICAL WIND PROFILE REMAINS STRONGLY
VEERED. IF THIS SCENARIO HOLDS TRUE...LARGE HAIL AND DAMAGING WIND
GUSTS WOULD BE THE PRIMARY THREATS.

ALTHOUGH NO SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT...IT MAY
BE NECESSARY ON THURSDAY AS THE SEVERE WEATHER THREAT IS EXPECTED TO
INCREASE. STAY TUNED TO NOAA WEATHER RADIO...AMATEUR RADIO NETS...OR
YOUR FAVORITE TV AND RADIO STATIONS FOR THE LATEST STATEMENTS AND
FORECASTS.

11
Local storm report, Jun 27, 10:10 AM CDT, 1 hour 2 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1010 AM CDT WED JUN 27 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1001 AM    8 S CHOCTAW               OK   1.00 INCH HAIL
06/27/01   OKLAHOMA                       STORM SPOTTER

CW
Local storm report, Jun 27, 10:25 AM CDT, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 AM CDT WED JUN 27 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0946 AM    P.O. IN CONNERVILLE       OK   .88 INCH HAIL
06/27/01   JOHNSTON                       PUBLIC REPORT

0945 AM    1 S NEWALLA               OK   1.75 INCH HAIL
06/27/01   OKLAHOMA                       PUBLIC REPORT

CW
Local storm report, Jun 27, 10:31 AM CDT, 41 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1031 AM CDT WED JUN 27 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 AM    1 E CHOCTAW               OK   1.00 INCH HAIL
06/27/01   OKLAHOMA                       RPT BY FIRE DPT.

CW
Local storm report, Jun 27, 10:44 AM CDT, 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1044 AM CDT WED JUN 27 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1044 AM    P.D. IN TISHOMINGO        OK   .75 INCH HAIL
06/27/01   JOHNSTON

CW
Local storm report, Jun 27, 11:12 AM CDT, 0 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1112 AM CDT WED JUN 27 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1110 AM    IN CHOCTAW                OK   1.00 INCH HAIL
06/27/01   OKLAHOMA                       BY PUBLIC

1112 AM    1/2 MI S I-240 ON PEEBLY OK   FLOODING
06/27/01   OKLAHOMA                       FLOODING ACROSS ROAD. ROAD
                                          INPASSABLE. BY NWS
                                          EMPLOYEE.

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:10 AM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma50 min
Jun 27, 9:43 AM CDTSevere Thunderstorm WarningOUNJohnston47 min
Jun 27, 9:57 AM CDTFlash Flood WarningOUNCleveland, Oklahoma, Pottawatomie3 hr
Jun 27, 10:01 AM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma44 min
Jun 27, 10:38 AM CDTSevere Thunderstorm WarningOUNJohnston52 min
Jun 27, 11:08 AM CDTSevere Thunderstorm WarningOUNLogan52 min
Jun 27, 11:16 AM CDTSevere Thunderstorm WarningOUNAtoka59 min
Jun 27, 11:19 AM CDTFlash Flood WarningOUNJohnston3 hr
Jun 27, 12:11 PM CDTSevere Thunderstorm WarningOUNBryan49 min
Jun 27, 6:50 PM CDTSevere Thunderstorm WarningOUNCuster25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.